Alert archive / California / Red Flag Warnings in 2018

Red Flag Warning 3, NWS Sacramento, CA

July 26, 2018

NWS Sacramento, CA issued this red flag warning at Jul 26, 2018, 9:47 PM PDT. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2018, 9:47 PM PDT (04:47 UTC)
Expired
Jul 30, 2018, 8:00 AM PDT
In force
3 days
Issued by
NWS Sacramento, CA

The text

As transmitted.

841 
WWUS86 KSTO 270447
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
947 PM PDT Thu Jul 26 2018


CAZ213-215-263-271300-
/O.NEW.KSTO.FW.W.0003.180727T0447Z-180728T0700Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
947 PM PDT Thu Jul 26 2018

...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT PDT FRIDAY NIGHT FOR
VERY HOT...DRY...PLUME DOMINATED FIRE WEATHER CONDITIONS FOR FIRE
WEATHER ZONES 213, 215, AND 263...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect until midnight PDT Friday night. 

* WIND...LOCAL NORTHWEST WIND GUSTS TO 25 MPH NEAR THE FIRE IN 
  CANYONS.

* HUMIDITY...Afternoon minimum humidities as low as 5 to 10
  percent. Overnight recoveries as low as 25 to 35 percent.

* HIGHEST THREAT...NEAR THE CITY OF REDDING AND SURROUNDING AREA.

* IMPACTS...DANGEROUS AND RAPID SPREAD OF LARGE WILDFIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
6 follow-up statements
273 
WWUS86 KSTO 271412
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
712 AM PDT Fri Jul 27 2018

CAZ213-215-263-280700-
/O.CON.KSTO.FW.W.0003.000000T0000Z-180728T0700Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
712 AM PDT Fri Jul 27 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT
FOR VERY HOT...DRY...PLUME DOMINATED FIRE WEATHER CONDITIONS FOR 
FIRE WEATHER ZONES 213, 215, AND 263...

* WIND...LOCAL NORTHWEST WIND GUSTS TO 25 MPH NEAR THE FIRE IN 
  CANYONS. 

* HUMIDITY...Afternoon minimum humidities as low as 5 to 10 
  percent. Overnight recoveries as low as 25 to 35 percent.

* HIGHEST THREAT...NEAR THE CITY OF REDDING AND SURROUNDING 
  AREA.

* IMPACTS...DANGEROUS AND RAPID SPREAD OF LARGE WILDFIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
286 
WWUS86 KSTO 272045
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
145 PM PDT Fri Jul 27 2018

...RED FLAG WARNING REMAINS IN EFFECT IN VICINITY OF CARR FIRE
THROUGH MONDAY MORNING...

.Critical Fire Weather conditions will continue in vicinity of the
Carr Fire. This is a large and dangerous plume dominated fire in 
which spreading is not driven by the wind, but rather the fire 
itself. Very hot and dry conditions will persist through the
weekend with locally gusty wind late afternoon and overnight.

CAZ213-215-263-281200-
/O.EXT.KSTO.FW.W.0003.000000T0000Z-180730T1500Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
145 PM PDT Fri Jul 27 2018

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 AM PDT MONDAY FOR VERY
HOT AND DRY...PLUME DOMINATED FIRE WEATHER CONDITIONS FOR FIRE 
WEATHER ZONES 213, 215, AND 263...

* WIND...Local west to northwest wind gusts up to 30 mph possible
  near the fire in favored canyons. Strongest wind expected late
  afternoon and overnight. Local fire generated wind could be 
  stronger and fire induced whirlwinds are possible.

* HUMIDITY...Afternoon minimum humidities of 5 to 10 percent are
  expected with overnight humidity recoveries as low as 25 to 35 
  percent.

* HIGHEST THREAT...Near the city of Redding and surrounding areas.

* IMPACTS...Dangerous and rapid irregular spreading of a large
  wildfire threatening life and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents should monitor local media and follow any evacuations 
notices from law enforcement. 

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

PCH
037 
WWUS86 KSTO 281450
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
750 AM PDT Sat Jul 28 2018

...RED FLAG WARNING REMAINS IN EFFECT IN VICINITY OF CARR FIRE
THROUGH MONDAY MORNING...

.Critical Fire Weather conditions will continue in vicinity of
the Carr Fire. This is a large and dangerous plume dominated fire
in which spreading is not driven by the wind, but rather the fire
itself. Very hot and dry conditions will persist through the
weekend with locally gusty wind late afternoon and overnight.

CAZ213-215-263-291200-
/O.CON.KSTO.FW.W.0003.000000T0000Z-180730T1500Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
750 AM PDT Sat Jul 28 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY FOR
VERY HOT AND DRY...PLUME DOMINATED FIRE WEATHER CONDITIONS FOR
FIRE WEATHER ZONES 213, 215, AND 263...

* WIND...Local west to northwest wind gusts up to 30 mph 
  possible near the fire in favored canyons. Strongest wind 
  expected late afternoon and overnight. Local fire generated 
  wind could be stronger and fire induced whirlwinds are 
  possible. 

* HUMIDITY...Afternoon minimum humidities of 5 to 10 percent 
  are expected with overnight humidity recoveries as low as 25 
  to 35 percent.

* HIGHEST THREAT...Near the city of Redding and surrounding
  areas.

* IMPACTS...Dangerous and rapid irregular spreading of a large 
  wildfire threatening life and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents should monitor local media and follow any evacuations
notices from law enforcement.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
979 
WWUS86 KSTO 290946
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
246 AM PDT Sun Jul 29 2018

...RED FLAG WARNING REMAINS IN EFFECT IN VICINITY OF CARR FIRE
THROUGH MONDAY MORNING...

.Critical Fire Weather conditions will continue in vicinity of
the Carr Fire. This is a large and dangerous plume dominated fire
in which spreading is not driven by the wind, but rather the fire
itself. Very hot and dry conditions will persist through the
weekend with locally gusty wind late afternoon and overnight.

CAZ213-215-263-300100-
/O.CON.KSTO.FW.W.0003.000000T0000Z-180730T1500Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
246 AM PDT Sun Jul 29 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY FOR
VERY HOT AND DRY...PLUME DOMINATED FIRE WEATHER CONDITIONS FOR FIRE
WEATHER ZONES 213, 215, AND 263...

* WIND...Local west to northwest wind gusts up to 30 mph 
  possible near the fire in favored canyons. Strongest wind 
  expected late afternoon and overnight. Local fire generated 
  wind could be stronger and fire induced whirlwinds are 
  possible. 

* HUMIDITY...Afternoon minimum humidities of 5 to 10 percent 
  are expected with overnight humidity recoveries as low as 25 
  to 35 percent.

* HIGHEST THREAT...Near the city of Redding and surrounding 
  areas.

* IMPACTS...Dangerous and rapid irregular spreading of a large 
  wildfire threatening life and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents should monitor local media and follow any evacuations
notices from law enforcement.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
811 
WWUS86 KSTO 292120
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
220 PM PDT Sun Jul 29 2018

...RED FLAG WARNING REMAINS IN EFFECT IN VICINITY OF CARR FIRE
THROUGH MONDAY MORNING...

.Critical Fire Weather conditions will continue in vicinity of
the Carr Fire. This is a large and dangerous plume dominated fire
in which spreading is not driven by the wind, but rather the fire
itself. 

CAZ213-215-263-301200-
/O.CON.KSTO.FW.W.0003.000000T0000Z-180730T1500Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
220 PM PDT Sun Jul 29 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY FOR
HOT AND DRY...PLUME DOMINATED FIRE WEATHER CONDITIONS FOR FIRE 
WEATHER ZONES 213, 215, AND 263...

* WIND...Local west to northwest wind gusts up to 25 mph possible
  near the fire in favored canyons and exposed ridges in the
  afternoon and overnight. Local fire generated wind could be 
  stronger and fire induced whirlwinds are possible.
  
* HUMIDITY...Afternoon minimum humidities of 10 to 15 percent are
  expected with overnight humidity recoveries as low as 25 to 35 
  percent.

* HIGHEST THREAT...Near the city of Redding and surrounding areas
  including Whiskeytown and French Gulch.

* IMPACTS...Dangerous and rapid irregular spreading of a large 
  wildfire threatening life and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents should monitor local media and follow any evacuations
notices from law enforcement.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
945 
WWUS86 KSTO 301501
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
801 AM PDT Mon Jul 30 2018

CAZ213-215-263-301615-
/O.EXP.KSTO.FW.W.0003.000000T0000Z-180730T1500Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
801 AM PDT Mon Jul 30 2018

...RED FLAG WARNING HAS EXPIRED FOR HOT AND DRY...PLUME DOMINATED
FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 213, 215, AND 
263...

Widespread smoke from the Carr Fire has helped to lower temperatures
and increase humidity. The Red Flag warning is no longer in 
effect. However, this continues to be a large, dangerous wildfire.
Residents who could be impacted by additional spreading of the 
fire should be prepared to evacuate immediately if directed by 
local officials.



Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jul 26, 3:29 PM PDT, 6 hours 18 minutes earlier.

Area forecast discussion, Jul 26, 3:29 PM PDT, 6 hours 18 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
329 PM PDT Thu Jul 26 2018

.SYNOPSIS...

Excessive heat continues through Friday for the northern
Sacramento valley and surrounding foothills and portions of the
northern San Joaquin valley. A little less hot this weekend
through the middle of next week with a gradual decrease in high
temperatures but temperatures will remain above average.

&&

.DISCUSSION (TODAY THROUGH SATURDAY)...
The pattern of hot weather and upper level ridging continues.
Northerly winds over the northern Sacramento Valley have brought
even hotter temperatures than yesterday, with Redding 112 degrees
(5 higher than same time yesterday) and Red Bluff 110 degrees (2
higher than yesterday) at 3 pm. Daily records of 113 for Redding
and 114 for Red Bluff could be matched fall. Elsewhere,
temperatures were generally hot but a few degrees less than
yesterday. The biggest change is in Fairfield, where a moderate
Delta breeze is bringing cooling temperatures, (89 versus 100
yesterday). The breeze may keep locations in the Sacramento metro
area from getting nearly as hot this afternoon as yesterday.
Overnight lows will also be affected.

Isolated showers and thunderstorms have developed from around Lake
Tahoe southward, but should be mainly along and east of the crest.
Any storms that develop should be fairly wet, with locally heavy
rain. This should be the end of mountain convection for a while,
with widespread dry weather expected.

Heat Warnings and Heat Advisories continue through 8 pm Friday.
High temperatures may be just a couple of degrees lower than
today, though Delta influenced areas should see a little more
cooling. This very gradual decrease in heating should continue
through the weekend as the ridge weakens. EK

&&

.EXTENDED DISCUSSION (Monday THROUGH Thursday)

A ridge of high pressure over the southwest U.S. will dominate
the weather pattern through the extended period. Stable west to
southwest flow will keep any significant afternoon convection or
thunderstorms out of the forecast. A series of weak troughs moving
through the Pacific northwest will suppress the ridge a bit
bringing slightly cooler temperatures through the extended period
than during the short term. Even with the cooling, however, daytime
highs will remain several degrees above normal.
&&

.AVIATION...

VFR conditions the next 24 hour except possible MVFR Redding are
due to smoke from Carr Fire.  Southwest winds 15-25 kts with
gusts up to 30 kts near the Delta, elsewhere generally less than
10 kts.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM PDT Friday for Clear Lake/Southern Lake
County-Motherlode-Northeast Foothills/Sacramento Valley-Northern
San Joaquin Valley-Shasta Lake Area / Northern Shasta County.

Excessive Heat Warning until 8 PM PDT Friday for Central
Sacramento Valley-Mountains Southwestern Shasta County to
Northern Lake County-Northern Sacramento Valley-Southern
Sacramento Valley.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 3:27 PM PDTSpecial Weather StatementSTOTrinity48 min

Nearby

Red Flag Warnings in California, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.